On ascending subgraph decomposition of graphs

Zhihe Liang*, Hung-Lin Fu

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review


Let G be a graph of positive size q, and let n be that positive integer for which (Figure presented.). It was conjectured by Alavi et al that the G can be decomposed into subgraphs G1, G2, …,Gn such that Gi is isomorphic to a proper subgraph of Gi+1 for 1 ≤ i ≤ n−1. Since the conjecture was posed around 25 years many special classes of graphs have been verified to have ascending subgraph decomposition defined above. Because of the interesting nature of the structure of graphs, many researchers have devoted themselves to work on this problem and also provided several extended versions of such decompositions. Mainly, the size of G and the structure of Gi’s are concerned. As hard as we work on this problem, we find the fascinating inside of this seemingly easy conjecture. This is the reason, we decide to make a survey of this decomposition and hopefully, we would (be very happy to) see the ASD conjecture proved to be true in the near future by some talented researchers.

Original languageEnglish
Pages (from-to)1135-1149
Number of pages15
JournalJournal of Discrete Mathematical Sciences and Cryptography
Issue number5
StatePublished - 4 Jul 2017


  • ascending subgraph decomposition of graph
  • matching
  • path
  • star
  • subset partition

Fingerprint Dive into the research topics of 'On ascending subgraph decomposition of graphs'. Together they form a unique fingerprint.

Cite this